Aa
A
A
A
Close
Heart Disease Community
20.1k Members
Avatar universal

Does Bystolic cause 'heavy leg feeling"

I recently was started on a new beta blocker, Bystolic5mg, for PVC's, which it controls. Since taking  my legs feel so heavy and achy.  I am also on a low dose of Diovan 80 mg for HTN  but these symptoms are  new since starting Bystolic.  I have tried atenolol, but makes me sooooo tired,  I am also tired on Bystolic not as much.  Could the Bystolic be causing circulatory problems?  No edema to feet or ankles but, some to medial knees. Thank you.


This discussion is related to Side effects of Bystolic.
19 Responses
Avatar universal
I commented in an earlier post. I've been on BYSTOLIC (5 mg)for about 3 months. The 1'st side effect which I became aware of was sharp pain in my knees, and achy legs when using the stairs. These pains got better after about a month. Other side effects include weight gain, high cholesterol (on my last blood test TOTAL chol went from about 200 to 266),sexual side-effects (low libido),fatigue and worst of all my last blood pressure reading was high (150/100). On the plus side, this beta-blocker seems to provide the best heart rate control and did not cause me sleep problems, nightmares, cold hands and feet etc..(like older beta blockers) I believe BISOPROLOL (ZEBETA)though an older beta blocker,  is currently the better beta blocker, but it does not provide the greatest heart rate control.
Avatar universal
I have been on 5mg bystolic for a couple of months. My knees also ache. The worst part is I am exhausted all the time. I have also put on 15 pounds in the couple of months I've been taking it. It is controlling my heart rate. I also take Micardis.
Avatar universal
I started taking bystolic 10mg (samples) for constant irregular heartbeat.  Yes it definitely cured that but gave me the same muscle fatigue in my legs that you mention, they felt like they weighed a ton!  Was also on some lisinopril for HBP.  Because the stuff worked on my heart it was worth it to me to try to get used to it or work with the dosing with my doctor. After several different trials, I am now taking 5 mg bystolic and no lisinopril and my body seems to have adjusted.  While I am overweight, I did not gain any additional weight as others have mentioned.  I am also not exhausted. I recently had blood work so we will see if it had some kind of effect on my cholesterol as others have had.  I hope not.  It was interesting to hear that someone else had the heavy legs because my doc seemed surprised that I had that as a side effect.  It is definitely the bystolic because when I went off it, the fatigue went away.  
Avatar universal
63, active working , 4 - 8 miles per weekall my readings are normal. low colesterol, etc, etc. however my bp goes from 130/80 to 155/95' I have excersiced all my life, do not smoke, have not smoked, eat well, doctor wants to do angypla to see my heart arteries after he check me for strees test.

I have apnea, he says this is not relevant.  was prescrib bystolic and first tekterna, which i did not like side effect because b.p. went really low, cold feets and hands, lost of sexual desires, not wanting to do anything and insomnia.

need your comments
Avatar universal
I am so glad I found this site!  My doctor was doing the "it's in your head" thing with me when I told him about the weight gain.  This week I am having a lot of unusual knee and leg pain and no one can say why.  The pain only starts after I take my 5mg Bystolic tablet. I too gained 15 pds with no dietary changes.  I joined Weight Watchers and an wasting money nothing seems to be working to lose the weight.
Avatar universal
I to have had a weight gain of 22 pounds and having "heavy legs" but
I have trouble sleeping, as well. I have always been slim, but have put on
weight in my midriff section. I walk two miles per day, have eliminated
most salt from my diet, stopped cafinated drinks, cut back on bread, trying
everything I know to get this weight off. It is VERY discouraging. My
blood pressure fluctuates, and before I started this medication, I was
approx. 140 over 82. Doctor added hydrochlorithiazide to reduce the swelling of ankles and feet I have started to have at days end. It appears
the "cure" is worse than the disease. Is there any relief for this weight gain?
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.